MAUDE Adverse Event Report: ARTHROCARE CORP. SUTURE CUTTER CLEARCUT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. SUTURE CUTTER CLEARCUT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 22-4040
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, it was noticed a metal part floating in the joint.After extracting and analysing the particle, the surgeon suspect it could have detached from the device.There was not a significant delay.A back-up device was available.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported suture cutter clearcut device, intended for use in treatment, was returned for evaluation.A relationship between the devices and reported incident was not established.From the information provided, ¿it was reported that a shoulder arthroscopy was performed in order to remove a metal part that was floating in the joint, after extracting and analyzing the particle, the surgeon suspected it could have detached from a smith & nephew suture cutter; nevertheless, it was mentioned that the metal part could have possibly originated from another competitor instrument.The metal part was successfully removed from the patient without any patient injury or complications.¿ customer¿s complaint was not confirmed.There are no visual and functional damage to the device.No manufacturing discrepancies were observed.During the functional evaluation, suture was cut by the device performing as intended.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) improper handling of the device.The ifu was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The ifu states: - prior to use, examine the instrument and check for proper functioning.- as with any surgical instrument, care should be taken to ensure that excessive force is not placed on these devices, which can result in failure.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SUTURE CUTTER CLEARCUT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9069978
Report Number3006524618-2019-00451
Device Sequence Number3042212
Product Code LXH
UDI-Device Identifier00817470008500
UDI-Public00817470008500
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-4040
Device Lot Number12728B
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1